Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 95, NWS Atlanta, GA

March 13, 2010Dooly County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 13, 2010, 5:43 AM EST for Dooly County, Georgia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2010, 5:43 AM EST (10:43 UTC)
Expired
Mar 13, 2010, 3:24 PM EST
In force
10 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 10.59 ft at Mar 13, 2010, 8:00 AM EST.

actionminormoderate8101203/1303/14
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WGUS42 KFFC 131043
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 AM EST SAT MAR 13 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC093-140043-
/O.NEW.KFFC.FL.W.0095.100313T1043Z-000000T0000Z/
/BVLG1.1.ER.100313T0926Z.100313T0945Z.000000T0000Z.NO/
543 AM EST SAT MAR 13 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE TURKEY CREEK NEAR BYROMVILLE
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 4 AM SATURDAY THE STAGE WAS 10.1 FEET...AND 
  RISING. 
* FLOOD STAGE IS 10 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.3 FEET ON DEC 19 2009.
  

$$
2 follow-up statements
817 
WGUS82 KFFC 131620
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EST SAT MAR 13 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY 

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 


GAC093-140620-
/O.CON.KFFC.FL.W.0095.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.100313T0926Z.100313T1315Z.000000T0000Z.NO/
1120 AM EST SAT MAR 13 2010

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR BYROMVILLE
* UNTIL FURTHER NOTICE. 
* AT 10 AM SATURDAY THE STAGE WAS 10.4 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 10.0 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON DEC 12 2008.
  

$$

GAC021-153-169-207-289-140619-
/O.EXT.KFFC.FL.W.0092.000000T0000Z-100314T2100Z/
/MACG1.1.ER.100311T1227Z.100312T0115Z.100314T1500Z.NO/
1120 AM EST SAT MAR 13 2010

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL SUNDAY AFTERNOON. 
* AT 10 AM SATURDAY THE STAGE WAS 18.7 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 18.0 FEET. 
* AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON JUN 20 2003.
  

$$

GAC059-133-219-140619-
/O.CON.KFFC.FL.W.0096.100313T1800Z-100314T2100Z/
/PNFG1.1.ER.100313T1800Z.100314T0000Z.100314T1500Z.NO/
1120 AM EST SAT MAR 13 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD
* FROM THIS AFTERNOON UNTIL SUNDAY AFTERNOON.
* AT 10AM SATURDAY THE STAGE WAS 10.9 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 11.2 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.0 FEET ON FEB 17 2003.
  

$$
317 
WGUS82 KFFC 132024
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EST SAT MAR 13 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...

  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY

GAC093-132054-
/O.CAN.KFFC.FL.W.0095.000000T0000Z-100313T2024Z/
/BVLG1.1.ER.100313T0926Z.100313T1315Z.100313T1855Z.NO/
324 PM EST SAT MAR 13 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY CREEK NEAR BYROMVILLE
* UNTIL FURTHER NOTICE. 
* AT 3 PM EST SATURDAY THE STAGE WAS 9.9 FEET...AND FALLING.
* FLOOD STAGE IS 10.0 FEET. 
* THE CREEK HAS FALLEN BELOW FLOOD STAGE AND IS EXPECTED TO REMAIN
  THERE UNTIL FURTHER NOTICE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 13, 5:18 AM EST, 25 minutes earlier.

Area forecast discussion, Mar 13, 5:18 AM EST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 AM EST SAT MAR 13 2010

.SHORT TERM /TODAY THROUGH MONDAY/...

COLD FRONT HAS EXITED THE AREA...AND UPPER LOW WILL DRIFT
SOUTHEAST TOWARD THE REGION TODAY. MOISTURE ASSOCIATED WITH THE
UPPER LOW WILL BEGIN TO SPREAD INTO NORTHWEST GEORGIA LATER THIS
MORNING. THERE CONTINUES TO BE SOME QUESTION ABOUT THUNDER CHANCES
AS THE LOW MOVES ACROSS. LAPSE RATES WILL INCREASE AS TEMPERATURES
ALOFT DECREASE AND SOME WEAK INSTABILITY MOVES THROUGH...MAYBE 100
J/KG MLCAPE AT BEST...BUT OVERALL IT JUST DOESN'T LOOK LIKE IT'S
ENOUGH TO FORCE THUNDER. LOBE OF PVA SWINGING AROUND THE UPPER LOW
COMBINED WITH A BIT OF A JET STREAK AROUND THE BASE OF THE TROUGH
WILL ALSO AFFECT THE AREA TODAY WHICH MIGHT HELP PROVIDE SOME
LIFT. HOWEVER...CONFIDENCE JUST ISN'T THERE AT THIS TIME SO HAVE
CONTINUED SHOWER WORDING. THIS MAY NEED TO BE REVISITED WITH THE
12Z SOUNDING AND ADDITIONAL MODEL DATA LATER THIS MORNING. THE
UPPER LOW MOVES TOWARD THE MID-ATLANTIC COAST BY SUNDAY MORNING...
BUT TROUGHINESS AND MOISTURE REMAINS ALOFT WITHIN THE NORTHWEST
FLOW. GFS BRINGS A LARGE SWATH OF MOISTURE THROUGH THE AREA
SUNDAY...ECMWF NOT SO AGGRESSIVE. HAVE PULLED BACK ON GFS POPS DUE
TO CONCERNS WITH LATENT HEAT FEEDBACK. UPPER LOW WILL REMAIN JUST
OFFSHORE THROUGH THE SHORT-TERM...KEEPING CLOUDS AND INTERMITTENT
SLIGHT CHANCES OF SHOWERS IN THE FORECAST. THERE MAY BE...EMPHASIS
ON THE "MAY"...A COUPLE OF SNOW FLURRIES THAT MIX IN WITH SOME OF
THE SHOWERS ACROSS THE HIGHEST ELEVATIONS OF THE MOUNTAINS
TONIGHT. SHOULD NOT BE AN IMPACT.

POST-FRONTAL TEMPS WILL BE ON THE COOL SIDE THIS WEEKEND...WITH
HIGHS BACK IN THE 50S UNDER THE THETA-E TROUGH. AS THE SYSTEM
BEGINS TO SLIDE EAST WE SHOULD SEE SOME RECOVERY BEGINNING MONDAY
BUT STILL BELOW AVERAGE TEMPS.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

TROUGHINESS ALOFT REMAINS IN PLACE AS THE SYSTEM MOVES FURTHER OFF
INTO THE ATLANTIC. WEAK RIDGING ATTEMPTS TO BUILD IN MONDAY NIGHT
INTO EARLY TUESDAY...BUT A SHORTWAVE PUSHING OFF THE SOUTHERN
ROCKIES WILL OVERTAKE WHATEVER WEAK RIDGING DOES MANAGE TO BUILD
IN. WAVE WILL PUSH THROUGH THE SOUTHEAST TUESDAY NIGHT INTO
WEDNESDAY...BRINGING ANOTHER CHANCE OF LIGHT SHOWERS TO THE AREA.
UPPER LOW CUTS OFF ALOFT AROUND MIDWEEK...CONTINUING TO KEEP
TEMPERATURES ON THE COOL SIDE AS IMPULSES SWING AROUND AND BRING
MORE INTERMITTENT SHOWERS TO THE REGION. GFS A LITTLE MORE
AGGRESSIVE THAN THE ECMWF WITH THIS LOW...BUT THEY BOTH HAVE
SIMILAR SOLUTIONS OTHERWISE. WE FINALLY DO SEE MORE TEMPERATURE
RECOVERY BY THE END OF THE WORKWEEK AS LONGWAVE AMPLITUDE
INCREASES...ALLOWING A RIDGE TO BUILD OVER THE EASTERN PORTION OF
THE COUNTRY WHILE THE NEXT LARGE SYSTEM BEGINS TO PUSH OFF THE
ROCKIES...POSSIBLY AFFECTING US SOMETIME OVER THE WEEKEND.

TDP

&&

.AVIATION...
THE UPPER LOW SPINNING OVER THE MID MS VALLEY WILL BEGIN TO PUSH
EASTWARD THIS MORNING AND SPREAD AMPLE CLOUDS AND MOISTURE IN THE
FORM OF PATCHY -RA WITH THE OCCASIONAL SHRA ACROSS THE STATE TODAY.
BOTH NAM AND GFS MOS GUIDANCE SUGGEST THE GREATER RAIN CHANCES FOR
ATLANTA AREA WILL BE BETWEEN 15-18Z...HOWEVER BOTH NAM AND GFS MODEL
GUIDANCE SHOW AN AREA OF RAIN PUSHING ACROSS THE STATE FROM 15Z THRU
AT LEAST 21Z AS THE UPPER LOW IS VERTICALLY STACKED AND SLOW MOVING.
LACK OF INSTABILITY SUGGEST MAINLY -RA AND SHRA'S WITH NO THUNDER.
CIGS WILL BE GENERALLY VFR IN NATURE (MAINLY BKN035-BKN050) WITH THE
OCCASIONAL MVFR (BKN015-BKN025)...ESPECIALLY WITH HEAVIER SHRA'S.
WESTERLY WINDS WILL PREVAIL TODAY AND TONIGHT...WITH 5-8KTS THIS
MORNING INCREASING TO AROUND 15KTS BY 18Z...THEN DIMINISHING TO
10KTS OR LESS BY 00Z. EXPECT MVFR CIGS BY 06Z TONIGHT...THEN
POSSIBLY IFR CIGS BY 09-12Z EARLY SUNDAY MORN. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  40  54  38  61 /  30  20  20  10   5
ATLANTA         53  40  53  39  57 /  30  20  20  10   5
BLAIRSVILLE     48  38  46  35  51 /  40  30  30  20   5
CARTERSVILLE    52  39  51  38  56 /  40  30  30  10   5
COLUMBUS        59  41  58  43  59 /  30  10  10   5   5
GAINESVILLE     52  40  52  39  56 /  40  20  20  10   5
MACON           60  40  58  41  64 /  30  10  10   5   5
ROME            51  41  51  40  55 /  50  40  30  10   5
PEACHTREE CITY  56  37  54  38  58 /  30  20  20  10   5
VIDALIA         63  42  61  44  65 /  30   5   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Mar 13, 3:33 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 AM EST SAT MAR 13 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
333 AM EST SAT MAR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
AN UPPER LOW SPINNING OVER THE MID MISSISSIPPI VALLEY REGION WILL
BEGIN TO PUSH EASTWARD...AND DRAG A WEAK COLD FRONT ACROSS THE STATE
TODAY. LACK OF INSTABILITY WILL RESULT IN MAINLY SHOWERS ALONG
AND AHEAD OF THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:35 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee30 hr
Mar 13, 3:08 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson68 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.